Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 2, 2006, 1:29 AM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2006, 1:29 AM CST (07:29 UTC)
- Expired
- Feb 2, 2006, 2:00 AM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 020730
TORLIX
LAC057-109-020800-
/O.NEW.KLIX.TO.W.0002.060202T0729Z-060202T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 AM CST THU FEB 2 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF THIBODAUX
TERREBONNE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 200 AM CST
* AT 125 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES
SOUTHWEST OF SCHRIEVER...OR ABOUT 14 MILES SOUTHEAST OF MORGAN
CITY...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SCHRIEVER BY 155 AM CST
THIBODAUX BY 200 AM CST
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST THURSDAY MORNING
FOR SOUTHEAST LOUISIANA.
LAT...LON 2955 9113 2963 9104 2968 9103 2977 9094
2987 9090 2990 9087 2990 9078 2985 9070
2948 9098
$$
241 follow-up statement
000
WWUS54 KLIX 020749
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 AM CST THU FEB 2 2006
LAC057-109-020800-
/O.CON.KLIX.TO.W.0002.000000T0000Z-060202T0800Z/
LAFOURCHE LA-TERREBONNE LA-
149 AM CST THU FEB 2 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR
TERREBONNE AND LAFOURCHE PARISHES...
AT 147 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
SCHRIEVER...OR ABOUT 9 MILES SOUTHWEST OF THIBODAUX...MOVING
NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
SCHRIEVER BY 155 AM CST
THIBODAUX BY 200 AM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST THURSDAY MORNING
FOR SOUTHEAST LOUISIANA.
LAT...LON 2955 9113 2963 9104 2968 9103 2977 9094
2987 9090 2990 9087 2990 9078 2985 9070
2948 9098
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 1, 8:41 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 1, 8:41 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
841 PM CST WED FEB 1 2006
.UPDATE...
UPDATED ZONES TO REFLECT ADDITION OF TORNADO WATCH 25 TO SOUTHWEST
PORTION OF CWA. INCREASING INSTABILITY ACROSS THE
REGION...COMBINED WITH DEEP LAYER OF SHEAR AND STRONG UPPER LEVEL
DYNAMICS WILL ALLOW SEVERE THUNDERSTORMS TO DEVELOP IN THE
CWA...MAINLY AFTER MIDNIGHT. AT THIS TIME...IT APPEARS THE MAIN
THREAT FOR THIS REGION...WILL BE THE DEVELOPMENT OF BOWING
SEGMENTS...WHICH COULD PRODUCE STRONG WINDS. AN ISOLATED TORNADO
MAY DEVELOP ALONG THESE BOWING SEGMENTS...DUE TO HIGH HELICITY
VALUES IN THE LOWEST 3 KM...BUT DO NOT EXPECT ANY ORGANIZED
SUPERCELLS TO AFFECT THE REGION...AT THIS TIME. THE MAIN LIMITING
FACTOR FOR ORGANIZED SUPERCELLS IS A STRONG WESTERLY FLOW IN THE
MID-LEVELS...WHICH GENERALLY LEADS TO A MORE LINEAR TYPE SYSTEM
DEVELOPING.
&&
.PREV DISCUSSION... (ISSUED 414 PM CST WED FEB 1 2006)
DISCUSSION...
MAIN FORECAST PROBLEM IS CENTERED AROUND SEVERE THUNDERSTORM
POTENTIAL AND THE HIGH NUMBER OF PEOPLE LIVING IN TEMPORARY
HOUSING THAT IS UNSAFE IN WINDS OVER 60 MPH.
THE FORECAST AREA REMAINS IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT WITH THE MS COAST REMAINING IN A SLIGHT RISK
FOR THURSDAY MORNING. FORECAST REASONING REMAINS THE SAME.
WATER VAPOR IMAGERY SHOWS A DISTURBING IMAGE OF A STRENGTHENING
MID/UPPER LOW AND SHORTWAVE TROUGH OVER SOUTH CENTRAL TX WITH A
COUPLED UPPER JET PATTERN SET TO MAXIMIZE DEEP LAYER LIFT OVER THE
CENTRAL GULF COAST REGION LATE THIS EVENING AND OVERNIGHT. AT THE
SURFACE...THE ONLY SAVING GRACE MAY BE PERSISTENT DRY CONTINENTAL
AIR AS FAR SOUTH AS THE NORTHEAST GULF OF MEXICO INTO CENTRAL MS.
HOWEVER...THE SURFACE 60 DEGREE DEWPOINT LINE HAS SURGED NORTH TO
THE SOUTH CENTRAL LA COAST.
THE WARM FRONT WILL BE TOUGH TO PINPOINT AND DEPENDS ON WHAT
DEWPOINT YOU PREFER. USING A VALUE TO 60 TO 62...THE WARM FRONT
WILL MOSTLY AFFECT AREAS SOUTH OF LAKE PONTCHARTRAIN AND NEAR THE
SOUTHEAST LA COAST LATE TONIGHT AND NEAR THE MS COAST EARLY
THURSDAY MORNING. THIS MEANS MOST THUNDERSTORMS MAY BE SLIGHTLY
ELEVATED / NOT SURFACE BASED /...SO THE MAIN SEVERE THREAT WILL BE
DAMAGING STRAIGHT LINE WINDS WITH A LESSER THREAT OF LARGE HAIL
AND TORNADOES. AS FAR AS TIMING...WOULD EXPECT THUNDERSTORMS AND
SEVERE POTENTIAL TO START LATER THIS EVENING NEAR THE ATCHAFALAYA
RIVER...PROBABLY AFTER MIDNIGHT EAST OF A I-55 TO HOUMA LINE IN
SOUTH MS AND SOUTHEAST LA...AND AFTER 3 OR 4 AM ACROSS COASTAL MS.
SEVERE POTENTIAL MAY LINGER UNTIL ABOUT 9 AM THURSDAY ALONG THE MS
COAST...OTHERWISE...LINGERING SHOWERS AND THUNDERSTORMS WILL
DECREASE DURING THE MORNING WITH ONLY A FEW SHOWERS LEFTOVER IN
THE AFTERNOON.
THE MODELS CONTINUE TO SHOW A SLIGHT WEAKENING TREND WITH THE COLD
FRONT...BUT A STRONGER 500 MB SHORTWAVE TROUGH DROPPING INTO THE
BASE OF THE DEVELOPING LONG-WAVE TROUGH OVER THE MID/LOWER MS
VALLEY LATE FRIDAY AND FRIDAY NIGHT. HAVE MAINTAINED A SLIGHT
CHANCE OF SHOWERS...BUT REMOVED MENTION OF THUNDER AS MODEL
SOUNDINGS ARE NOT THAT IMPRESSIVE WITH MOISTURE AND INSTABILITY.
SOME LINGERING SHOWERS MAY PERSIST SATURDAY MORNING ACROSS COASTAL
MS AND THE COASTAL WATERS...OTHERWISE IT WILL DRY THIS WEEKEND
WITH NEAR SEASONAL TEMPERATURES. ANOTHER WEAK SHORTWAVE TROUGH AND
REINFORCING COLD FRONT WILL MOVE THROUGH ON MONDAY AND BRING
ANOTHER CHANCE OF SHOWERS. BEYOND THIS FORECAST PERIOD...THERE
COULD FINALLY BE A MORE SUBSTANTIAL ARCTIC OUTBREAK TO PORTIONS
OF THE SOUTH LATE NEXT WEEK.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
32Hazardous weather outlook, Feb 1, 7:58 PM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 758 PM CST WED FEB 1 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 758 PM CST WED FEB 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ...THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TONIGHT. A LOW PRESSURE SYSTEM WILL PULL OUT OF SOUTHEAST TEXAS INTO LOUISIANA THIS EVENING. THIS LOW WILL CONTINUE TO PULL MOIST AND UNSTABLE AIR NORTHWARD FROM THE GULF OF MEXICO INTO SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE ONLY LIMITING FACTOR AT THIS TIME...IS A LAYER OF WARMER AND DRY AIR ALOFT. A LINE OF THUNDERSTORMS SHOULD MOVE INTO THE BATON ROUGE TO HOUMA AREA AROUND AROUND MIDNIGHT. THE THUNDERSTORMS WILL THEN MOVE EAST INTO METRO NEW ORLEANS FROM MIDNIGHT THROUGH 3 AM. THE LINE WILL THEN MOVE INTO COASTAL MISSISSIPPI AFTER 3 AM. DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO WILL BE POSSIBLE FROM SQUALL LINES AND INDIVIDUAL STORMS. EVERYONE IS URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND BE PREPARED TO MOVE TO SAFE SHELTER. UNSECURED TEMPORARY HOUSING AND MOBILE HOMES ARE NOT SAFE DURING HIGH WINDS AND TORNADOES. ...HEAVY RAINFALL AND FLOODING... WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. FLOODING OF POORLY DRAINED AREAS IS POSSIBLE. ...MARINE HAZARDS... SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS TONIGHT AS PREVAILING WINDS INCREASE TO 20 KNOTS OR HIGHER. IN ADDITIONS...A LINE OF STRONG TO SEVERE THUNDERSTORMS COULD PRODUCE WINDS OVER 50 KNOTS...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY IN THE MORNING THURSDAY ACROSS COASTAL MISSISSIPPI...AND THE COASTAL MARSHES AND COASTAL WATERS FROM THE MISSISSIPPI RIVER DELTA TO PASCAGOULA. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN IN EFFECT THURSDAY MORNING ACROSS THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND EARLY THURSDAY MORNING. 32
In the hours before
Special weather statement, Feb 1, 9:32 PM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 932 PM CST WED FEB 1 2006 LAZ046-049-056>060-065>067-020530- ASCENSION-ASSUMPTION-IBERVILLE-LOWER LAFOURCHE-LOWER TERREBONNE- ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-UPPER LAFOURCHE- UPPER TERREBONNE- 932 PM CST WED FEB 1 2006 ...TORNADO WATCH NUMBER 25 IS IN EFFECT UNTIL 4 AM CST... A STRONG UPPER LEVEL DISTURBANCE NEAR COLLEGE STATION TEXAS IS MOVING EAST AT 30 MPH TOWARDS SOUTH LOUISIANA. AN ASSOCIATED SURFACE LOW PRESSURE CENTER AND WARM FRONT WAS MOVING TOWARD THE COASTAL PARISHES. THE LEADING EDGE OF RAINFALL AT 915 PM WAS CROSSING EAST OF THE ATCHAFALAYA BASIN AND APPROACHING THE GREATER BATON ROUGE AREA. MEANWHILE...DEVELOPING SEVERE THUNDERSTORMS IN THE COASTAL WATERS OFF SOUTHWEST LOUISIANA ARE EXHIBITING STRONG ROTATIONS ON DOPPLER RADAR PRESENTATIONS. PERSONS IN THE WATCH AREA CAN EXPECT OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL. THE STRONGER STORMS THAT MOVE ONSHORE AND SUSTAIN THEIR INTENSITY WILL BE CAPABLE OF PRODUCING WELL FORMED TORNADOES TONIGHT...MAINLY BETWEEN 11 PM AND 2 AM. DAMAGING WINDS TO 70 MPH AND LARGE HAIL ABOUT THE SIZE OF QUARTERS CAN ALSO RESULT FROM THE STRONGEST STORMS. A PARTICULARLY STRONG THUNDERSTORM IN THE COASTAL WATERS SOUTHWEST OF TERREBONNE PARISH WAS MOVING NORTHEAST AT NEARLY 50 MPH AND SHOULD MOVE ONSHORE NEAR POINT AU FER ISLAND AROUND 11 PM. PERSONS IN THE WATCH AREA SHOULD HAVE A PERSONAL PREPAREDNESS PLAN IN PLACE AND BE PREPARED TO TAKE ACTION IF A TORNADO WARNING IS ISSUED. TRAILERS AND TEMPORARY SUB-STANDARD STRUCTURES ARE NOT SAFE PLACES TO BE DURING THESE STORMS. STAY TUNED THROUGHOUT THE REMAINDER OF THE EVENING AND OVERNIGHT FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS...IF WARRANTED. LAZ034>038-047-048-050-020530- EAST BATON ROUGE-EAST FELICIANA-LIVINGSTON-POINTE COUPEE-ST HELENA- TANGIPAHOA-WEST BATON ROUGE-WEST FELICIANA- 932 PM CST WED FEB 1 2006 ...THUNDERSTORMS APPROACHING BATON ROUGE AND THE FELICIANAS... AT 915 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS MOVING EAST ACROSS THE ATCHAFALAYA BASIN AT 30 MPH. OCCASIONAL LIGHTNING...HEAVY RAINFALL AT TIMES AND WIND GUSTS TO AROUND 30 MPH CAN BE EXPECTED WITH THESE STORMS. SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS DURING THE NIGHT. LAZ039-040-061>064-068>070-MSZ077-080-020530- HANCOCK-LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS- PEARL RIVER-ST TAMMANY-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD-WASHINGTON- 932 PM CST WED FEB 1 2006 ...STRONG THUNDERSTORMS WILL MOVE INTO THE AREA AROUND MIDNIGHT... A LARGE AREA OF RAIN IN ADVANCE OF A STRONG LOW PRESSURE SYSTEM MOVING OUT OF EAST TEXAS WILL MOVE INTO EXTREME SOUTHEASTERN LOUISIANA AND COASTAL MISSISSIPPI AROUND MIDNIGHT AND CONTINUE EASTWARD OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT WITH THE PRIMARY THREAT BEING LARGE HAIL AND WIND GUSTS AROUND 40 MPH. THERE IS A TORNADO THREAT MAINLY SOUTH OF THE LOUISIANA TIDAL LAKES BUT THE STORMS ARE BEING MONITORED FOR THE POTENTIAL OF STRONGER STORMS MOVING FARTHER NORTH ALONG A DEVELOPING WARM FRONT. PERSONS WHO MAY BE RESIDING IN TRAILERS AND TEMPORARY HOUSING OR TENTS SHOULD PAY PARTICULAR ATTENTION TO THIS DEVELOPING SITUATION. IT IS RECOMMENDED THAT STRONGER SHELTER SHOULD BE SOUGHT UNTIL AFTER THESE STORMS MOVE THROUGH. STAY TUNED FOR LATER STATEMENTS REGARDING TONIGHTS WEATHER SITUATION. 24
Special weather statement, Feb 2, 12:02 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1202 AM CST THU FEB 2 2006 LAZ046-049-056>060-065>067-020700- ASCENSION-ASSUMPTION-IBERVILLE-LOWER LAFOURCHE-LOWER TERREBONNE- ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-UPPER LAFOURCHE- UPPER TERREBONNE- 1202 AM CST THU FEB 2 2006 ...TORNADO WATCH NUMBER 25 IS IN EFFECT UNTIL 4 AM CST... A STRONG UPPER LEVEL DISTURBANCE APPROACHING THE SABINE RIVER IS MOVING EAST AT 30 MPH TOWARDS SOUTH LOUISIANA. AN ASSOCIATED SURFACE LOW PRESSURE CENTER AND WARM FRONT WAS MOVING TOWARD THE COASTAL PARISHES. SEVERE THUNDERSTORMS CAN DEVELOP ANYTIME NOW AS THE AIRMASS HAS BECOME UNSTABLE THIS EVENING. TORNADOES WILL BE POSSIBLE AS THE STORMS ARE EXHIBITING ROTATION AT TIMES... PARTICULARLY AS THEY MOVE ONSHORE FROM THE NEAR GULF WATERS. PERSONS IN THE WATCH AREA CAN EXPECT OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL. THE STRONGER STORMS THAT MOVE ONSHORE AND SUSTAIN THEIR INTENSITY WILL BE CAPABLE OF PRODUCING WELL FORMED TORNADOES TONIGHT. DAMAGING WINDS TO 70 MPH AND LARGE HAIL ABOUT THE SIZE OF QUARTERS CAN ALSO RESULT FROM THE STRONGEST STORMS. PERSONS IN THE WATCH AREA SHOULD HAVE A PERSONAL PREPAREDNESS PLAN IN PLACE AND BE PREPARED TO TAKE ACTION IF A TORNADO WARNING IS ISSUED. TRAILERS AND TEMPORARY SUB-STANDARD STRUCTURES ARE NOT SAFE PLACES TO BE DURING THESE STORMS. STAY TUNED THROUGHOUT THE REMAINDER OF THE EVENING AND OVERNIGHT FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS...IF WARRANTED. LAZ034>038-047-048-050-MSZ068>070-020700- AMITE-EAST BATON ROUGE-EAST FELICIANA-LIVINGSTON-PIKE-POINTE COUPEE- ST HELENA-TANGIPAHOA-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1202 AM CST THU FEB 2 2006 ...SQUALL LINE DEVELOPING WEST OF BATON ROUGE AREA... AT 1140 PM CST...RADAR INDICATED A RAPIDLY DEVELOPING STRONG TO SEVERE SQUALL LINE MOVING THROUGH THE OPELOUSAS AREA AND PROGRESSING TOWARD THE GREATER BATON ROUGE AREA. STRONG WINDS NEAR 60 MPH ARE INDICATED BY ALOFT WITHIN THESE STORMS. DAMAGING WINDS MAY RESULT FROM THESE STORMS AS THEY MOVE ACROSS POINTE COUPEE AND WEST FELICIANA PARISHES BEFORE 1230 AM. STRONG WINDS CAN BE EXPECTED IN THE BATON ROUGE METRO AREA BETWEEN 1 AND 2 AM. THESE STORMS ARE MOVING TO THE NORTHEAST AT 40 MPH. STAY ALERT TO THIS RAPIDLY CHANGING WEATHER SITUATION AND BE PREPARED TO TAKE COVER IN A SUBSTANTIAL STRUCTURE IF A WARNING IS ISSUED FOR YOUR AREA. LAZ039-040-061>064-068>070-MSZ071-077-080-020700- HANCOCK-LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS- PEARL RIVER-ST TAMMANY-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD-WALTHALL-WASHINGTON- 1202 AM CST THU FEB 2 2006 ...STRONG THUNDERSTORMS WILL MOVE INTO THE AREA AFTER MIDNIGHT... A LARGE AREA OF MOSTLY LIGHT RAIN WILL BE OVERSPREADING EXTREME EASTERN LOUISIANA AND COASTAL MISSISSIPPI BETWEEN MIDNIGHT AND 2 AM. A SQUALL LINE OF STRONGER THUNDERSTORMS IS EXPECTED TO THEN MOVE ACROSS THE AREA SHORTLY AFTER 2 AM. STRONG TO SEVERE WINDS MAY RESULT FROM THIS SQUALL LINE AS IT MOVES EAST AT AROUND 40 MPH. PERSONS WHO MAY BE RESIDING IN TRAILERS AND TEMPORARY HOUSING OR TENTS SHOULD PAY PARTICULAR ATTENTION TO THIS DEVELOPING SITUATION. IT IS RECOMMENDED THAT STRONGER SHELTER SHOULD BE SOUGHT UNTIL AFTER THESE STORMS MOVE THROUGH. STAY TUNED FOR LATER STATEMENTS REGARDING TONIGHTS WEATHER SITUATION. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 10:44 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 1, 11:54 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 47 min |
| Feb 2, 12:56 AM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 2, 2:03 AM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 27 min |
| Feb 2, 2:27 AM CST | Special Marine Warning | LIX | 33 min | |
| Feb 2, 2:31 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 59 min |
| Feb 2, 2:39 AM CST | Tornado Warning | LIX | Jefferson, Orleans | 36 min |
| Feb 2, 2:59 AM CST | Severe Thunderstorm Warning | LIX | Orleans, Plaquemines, Saint Bernard, Saint Tammany | 61 min |
| Feb 2, 3:26 AM CST | Special Marine Warning | LIX | 64 min | |
| Feb 2, 3:35 AM CST | Special Marine Warning | LIX | 115 min | |
| Feb 2, 4:27 AM CST | Special Marine Warning | LIX | 63 min | |
| Feb 2, 5:28 AM CST | Special Marine Warning | LIX | 92 min | |
| Feb 2, 6:26 AM CST | Special Marine Warning | LIX | 49 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.